Alert archive / Indiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 71, NWS Chicago, IL

July 6, 2003Newton County, Indiana; Iroquois County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 6, 2003, 5:40 PM CDT for Newton County, Indiana; Iroquois County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2003, 5:40 PM CDT (22:40 UTC)
Expired
Jul 6, 2003, 6:30 PM CDT
In force
50 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

Counties Iroquois County, IL, Newton County, IN

The radar

The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 11:45 AM CDTTornado WatchSPC6 hr
Jul 6, 1:10 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2003-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2003-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 062240
SVRLOT
ILC075-INC111-062330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
540 PM CDT SUN JUL 6 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN NORTHWEST INDIANA
  IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 630 PM CDT

* AT 540 PM CDT A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
  MOROCCO...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE TOWNS OF..
  MOROCCO...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN TREE LIMBS AND POWER
  LINES...DAMAGE SHEDS...BARNS AND OTHER WEAK STRUCTURES...AND PUSH
  TRUCKS OFF THE HIGHWAY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 4099 8771 4083 8756 4091 8730 4118 8729
          4103 8751
$$

RATZER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 6, 2:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
200 PM CDT SUN JUL 6 2003

DISCUSSION FOR AFTERNOON GRIDS AND ZONES...

SVR WX IN PROGRESS.  SEE SWODY1 AND HWOLOT FOR DETAILS ON TSTM
DVLPMT NXT 18 HRS.  HAVE CHGD LTL IN GRIDS/ZONES XCP FOR WED-THU.
HAVE INTODUCED MENTION OF PRECIP THIS PERIOD BASED ON 12Z MDL RUNS
BRINGING ANOTHER COUPLE OF SHORT WAVES THRU NWLY H5 FLO DURG THIS
PERIOD.  OTRW LTL CHG TO FCST.

.CHI...NONE

MERZLOCK
Hazardous weather outlook, Jul 6, 11:00 AM CDT, 6 hours 40 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-071100-

HAZARDOUS WEATHER OUTLOOK/SUPPLEMENTAL
NATIONAL WEATHER SERVICE CHICAGO IL
1100 AM CDT SUN JUL 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.

.DAY ONE... THIS AFTERNOON AND TONIGHT

A WATCH BOX WILL BE ISSUED FOR THE ENTIRE AREA AROUND NOON.

FOLLOWING A LULL IN ACTIVITY THIS EVENING...THERE IS A MODERATE RISK
OF SEVERE THUNDERSTORMS AFTER MIDNIGHT IN AREAS NORTH OF ABOUT I
80...AND A SLIGHT RISK OF SEVERE STORMS SOUTH OF I 80.

DAMAGING WINDS WILL BE THE MAIN THREAT THIS AFTERNOON WITH ISOLATED
SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND TORNADOES.

THE PRIMARY THREAT TONIGHT WILL BE DAMAGING WINDS AND LARGE HAIL.

A MESOSCALE STORM SYSTEM OVER NORTHEAST IOWA LATE THIS MORNING
WILLBE TRACKING EASTWARD ACROSS SOUTHERN WISCONSIN THIS AFTERNOON.
AS IT DOES SO IT WILL BE MOVING INTO VERY UNSTABLE AIR OVER NORTHERN
ILLINOIS AND NORTHWEST INDIANA.  DUE TO THE DEGREE OF INSTABILITY IN
PLACE...WITH SURFACE TEMPERATURES AROUND 90 AND DEW POINTS IN THE
LOWER AND MIDDLE 70S...SOME SUPERCELLS ARE POSSIBLE.  WIND SHEAR
THROUGH THE MID LEVELS OF THE ATMOSPHERE MAY PROVIDE AN ENVIRONMENT
FAVORABLE FOR ROTATION.

ANOTHER MESOSCALE WEATHER SYSTEM IS EXPECTED TO BLOW UP THIS
AFTERNOON AND EVENING AHEAD OF A COLD FRONT IN MINNESOTA AND TRACK
SOUTHEAST INTO OUR AREA AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

TEMPERATURES REACHING THE MID 90S...AND DEWPOINTS INTO THE 70S WILL
COMBINE TO PRODUCE HEAT INDICES APPROACHING 105 IN SOME AREAS.

PERIODS OF THUNDERSTORMS ARE LIKELY INTO WEDNESDAY MORNING.  SOME OF
THESE MAY BE SEVERE WITH ADDITIONAL HEAVY RAIN.  DRIER AND COOLER
AIR IS EXPECTED LATER WEDNESDAY THROUGH FRIDAY. MORE THUNDERSTORMS
ARE POSSIBLE SATURDAY.

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND MAY BE NEEDED AGAIN
LATE TONIGHT...AFTER MIDNIGHT.

&&

           NWS CHICAGO WEBPAGE

    HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR  HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)

MERZLOCK

In the hours before

Local storm report, Jul 6, 4:40 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
440 PM CDT SUN JUL 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    JOLIET                    IL   .75 INCH HAIL
07/06/03   WILL                           ONE MI EAST OF KENDALL
                                          CNTY LINE. INTERSECTION
                                          OF DRAUDEN AND CATON
                                          FARM ROADS. REPORTED BY
                                          STORM SPOTTER.
Local storm report, Jul 6, 4:48 PM CDT, 52 minutes before
TTAA00 KLOT DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
348 PM CST SUN JUL 6 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    ROMEOVILLE                IL   1.00 INCH HAIL
07/06/03   WILL                           QUARTER-SIZED HAIL @ 1
                                          MILE WEST OF WEBER
                                          ROAD AND AIRPORT ROAD.
                                          REPORTED BY PUBLIC.

0305 PM    ROMEOVILLE                IL   LARGE LIMBS DOWN
07/06/03   WILL                           VERY HEAVY RAINS, GUST
                                          WINDS 60+ MPH REPORTED
                                          BY NWS TRAINED
                                          SPOTTER.
Local storm report, Jul 6, 4:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
449 PM CDT SUN JUL 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1239 PM    3 W KANKAKEE              IL   1 INCH HAIL
07/06/03   KANKAKEE                       HAIL LASTED 2-3
                                          MINUTES. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0107 PM    2 E BONFIELD              IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0107 PM    REDDICK                   IL   1.75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0130 PM    2 W KANKAKEE              IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY PUBLIC.

0143 PM    BRADLEY                   IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0143 PM    KANKAKEE                  IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0150 PM    BRADLEY                   IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY STORM
                                          SPOTTER.

0155 PM    WOODSTOCK                 IL   .75 INCH HAIL
07/06/03   MCHENRY                        REPORTED BY COOPERATIVE
                                          OBSERVER.

0155 PM    WOODSTOCK                 IL   .75 INCH HAIL
07/06/03   MCHENRY                        REPORTED BY COOPERATIVE
                                          OBSERVER.

0159 PM    ARLINGTON HGTS            IL   1 INCH HAIL
07/06/03   COOK                           ARLINGTON HGTS &
                                          DUNDEE. REPORTED BY
                                          STORM SPOTTER.

0159 PM    ARLINGTON HGTS            IL   1 INCH HAIL
07/06/03   COOK                           REPORTED BY STORM
                                          SPOTTER.

0204 PM    BUFFALO GROVE             IL   1.75 INCH HAIL
07/06/03   LAKE                           REPORTED BY HAM RADIO
                                          OPERATOR.

0205 PM    WHEELING                  IL   1.75 INCH HAIL
07/06/03   COOK                           DAMAGE TO POLICE CARS
                                          AND OTHER VEHICLES.
                                          WINDSHIELD BLOWN ON A
                                          CITIZEN/S CAR.

0206 PM    WHEELING                  IL   1 INCH HAIL
07/06/03   COOK                           QUARTER SIZE HAIL AT
                                          DUNDEE & MILWUAKEE RDS.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0210 PM    WOODSTOCK                 IL   1 INCH HAIL
07/06/03   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0223 PM    3 NW MORRIS               IL   .88 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0223 PM    OTTAWA                    IL   1.75 INCH HAIL
07/06/03   LASALLE                        *** 1 INJ ***
                                          AT INTERSECTION OF
                                          CHAMBERS AND GLOVER ST.
                                          PERSON HIT ON HEAD. .
                                          REPORTED BY PUBLIC.

0233 PM    OTTAWA                    IL   60 MPH TSTM GUST
07/06/03   LASALLE                        REPORTED BY HAM RADIO
                                          OPERATOR.

0233 PM    MAZON                     IL   .75 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR.

0233 PM    OTTAWA                    IL   1 INCH HAIL
07/06/03   LASALLE                        REPORTED BY HAM RADIO
                                          OPERATOR.

0235 PM    OTTAWA                    IL   .75 INCH HAIL
07/06/03   LASALLE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0238 PM    OTTAWA                    IL   WIND DAMAGE
07/06/03   LASALLE                        N SIDE OF OTTAWA. CORN
                                          CROPS DOWN. LIMBS IN
                                          STREET.

0242 PM    WAUCONDA                  IL   1.75 INCH HAIL
07/06/03   LAKE                           AT INTERSECTION OF
                                          GILMER & FAIRFIELD.
                                          REPORTED BY STORM
                                          SPOTTER.

0248 PM    1 N MARSEILLES            IL   .75 INCH HAIL
07/06/03   LASALLE                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0253 PM    MAZON                     IL   1 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR.

0257 PM    BRACEVILLE                IL   .75 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY FIRE AND
                                          RESCUE.

0257 PM    MAZON                     IL   .75 INCH HAIL
07/06/03   GRUNDY                         ACCUMULATION COVERING
                                          GROUND. REPORTED BY HAM
                                          RADIO OPERATOR.

0257 PM    OTTAWA                    IL   .75 INCH HAIL
07/06/03   LASALLE                        HAIL COVERING GROUNDAT
                                          2 INCH DEPTHS. REPORTED
                                          BY HAM RADIO OPERATOR.

0257 PM    OTTAWA                    IL   FLOOD
07/06/03   LASALLE                        STREET FLOODING.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0300 PM    ROMEOVILLE                IL   .75 INCH HAIL
07/06/03   WILL                           WEBER RD & AIRPORT RD.
                                          . REPORTED BY STORM
                                          SPOTTER.

0300 PM    WILMINGTON                IL   1 INCH HAIL
07/06/03   WILL                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 PM    GARDNER                   IL   1 INCH HAIL
07/06/03   GRUNDY

0303 PM    8 S MAZON                 IL   1 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY FIRE AND
                                          RESCUE.

0305 PM    ROMEOVILLE                IL   1 INCH HAIL
07/06/03   WILL                           1 MI W OF WEBER RD AND
                                          AIRPORT RD. REPORTED BY
                                          PUBLIC.

0305 PM    ROMEOVILLE                IL   WIND DAMAGE
07/06/03   WILL                           GUSTS TO 60 MPH. LARGE
                                          LIMBS DOWN. REPORTED BY
                                          STORM SPOTTER.

0306 PM    PLAINFIELD                IL   1.25 INCH HAIL
07/06/03   WILL                           INTERSECTION OF I55 &
                                          PLAINFIELD RD. .
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0310 PM    BOLINGBROOK               IL   1 INCH HAIL
07/06/03   WILL                           I55 AND WEBER RD.
                                          REPORTED BY STORM
                                          SPOTTER.

0310 PM    ESSEX                     IL   1.25 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0310 PM    MAZON                     IL   .75 INCH HAIL
07/06/03   GRUNDY                         HAIL COVERING GROUND. .
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0313 PM    5 N BONFIELD              IL   .75 INCH HAIL
07/06/03   WILL                           REPORTED BY PUBLIC.

0315 PM    LAKE BLUFF                IL   1.75 INCH HAIL
07/06/03   LAKE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0315 PM    1 N ESSEX                 IL   1.75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY FIRE AND
                                          RESCUE.

0415 PM    LOWELL                    IN   60 MPH TSTM GUST
07/06/03   LAKE                           AT US41. REPORTED BY
                                          HAM RADIO OPERATOR.

0415 PM    SCHNEIDER                 IN   WIND DAMAGE
07/06/03   LAKE                           ELECTRICAL POLE DOWN.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0415 PM    JOLIET                    IL   .75 INCH HAIL
07/06/03   WILL                           ONE MI EAST OF KENDALL
                                          CNTY LINE. INTERSECTION
                                          OF DRAUDEN AND CATON
                                          FARM ROADS. REPORTED BY
                                          STORM SPOTTER.
Local storm report, Jul 6, 4:55 PM CDT, 45 minutes before
TTAA00 KLOT DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
355 PM CST SUN JUL 6 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 PM    PLAINFIELD                IL   0.75 INCH HAIL
07/06/03   WILL                           REPORTED BY WEATHER
                                          WATCHER.

0255 PM    PLAINFIELD                IL   0.75 INCH HAIL
07/06/03   KENDALL                        HEAVY RAIN AND HIGH
                                          WINDS ALSO. CATON FARM
                                          RD AND COUNTY LINE RD
                                          REPORTED BY PUBLIC.
Local storm report, Jul 6, 5:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO IL
503 PM CDT SUN JUL 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1239 PM    3 W KANKAKEE              IL   1 INCH HAIL
07/06/03   KANKAKEE                       HAIL LASTED 2-3
                                          MINUTES. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0107 PM    2 E BONFIELD              IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0107 PM    REDDICK                   IL   1.75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0130 PM    2 W KANKAKEE              IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY PUBLIC.

0143 PM    BRADLEY                   IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0143 PM    KANKAKEE                  IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0150 PM    BRADLEY                   IL   .75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY STORM
                                          SPOTTER.

0155 PM    WOODSTOCK                 IL   .75 INCH HAIL
07/06/03   MCHENRY                        REPORTED BY COOPERATIVE
                                          OBSERVER.

0155 PM    WOODSTOCK                 IL   .75 INCH HAIL
07/06/03   MCHENRY                        REPORTED BY COOPERATIVE
                                          OBSERVER.

0159 PM    ARLINGTON HGTS            IL   1 INCH HAIL
07/06/03   COOK                           ARLINGTON HGTS &
                                          DUNDEE. REPORTED BY
                                          STORM SPOTTER.

0159 PM    ARLINGTON HGTS            IL   1 INCH HAIL
07/06/03   COOK                           REPORTED BY STORM
                                          SPOTTER.

0204 PM    BUFFALO GROVE             IL   1.75 INCH HAIL
07/06/03   LAKE                           REPORTED BY HAM RADIO
                                          OPERATOR.

0205 PM    WHEELING                  IL   1.75 INCH HAIL
07/06/03   COOK                           DAMAGE TO POLICE CARS
                                          AND OTHER VEHICLES.
                                          WINDSHIELD BLOWN ON A
                                          CITIZEN/S CAR.

0206 PM    WHEELING                  IL   1 INCH HAIL
07/06/03   COOK                           QUARTER SIZE HAIL AT
                                          DUNDEE & MILWUAKEE RDS.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0210 PM    WOODSTOCK                 IL   1 INCH HAIL
07/06/03   MCHENRY                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0223 PM    3 NW MORRIS               IL   .88 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0223 PM    OTTAWA                    IL   1.75 INCH HAIL
07/06/03   LASALLE                        *** 1 INJ ***
                                          AT INTERSECTION OF
                                          CHAMBERS AND GLOVER ST.
                                          PERSON HIT ON HEAD. .
                                          REPORTED BY PUBLIC.

0233 PM    OTTAWA                    IL   60 MPH TSTM GUST
07/06/03   LASALLE                        REPORTED BY HAM RADIO
                                          OPERATOR.

0233 PM    MAZON                     IL   .75 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR.

0233 PM    OTTAWA                    IL   1 INCH HAIL
07/06/03   LASALLE                        REPORTED BY HAM RADIO
                                          OPERATOR.

0235 PM    OTTAWA                    IL   .75 INCH HAIL
07/06/03   LASALLE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0238 PM    OTTAWA                    IL   WIND DAMAGE
07/06/03   LASALLE                        N SIDE OF OTTAWA. CORN
                                          CROPS DOWN. LIMBS IN
                                          STREET.

0242 PM    WAUCONDA                  IL   1.75 INCH HAIL
07/06/03   LAKE                           AT INTERSECTION OF
                                          GILMER & FAIRFIELD.
                                          REPORTED BY STORM
                                          SPOTTER.

0248 PM    1 N MARSEILLES            IL   .75 INCH HAIL
07/06/03   LASALLE                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0253 PM    MAZON                     IL   1 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR.

0255 PM    JOLIET                    IL   .75 INCH HAIL
07/06/03   WILL                           ONE MI EAST OF KENDALL
                                          CNTY LINE. INTERSECTION
                                          OF DRAUDEN AND CATON
                                          FARM ROADS. REPORTED BY
                                          STORM SPOTTER.

0257 PM    MAZON                     IL   .75 INCH HAIL
07/06/03   GRUNDY                         ACCUMULATION COVERING
                                          GROUND. REPORTED BY HAM
                                          RADIO OPERATOR.

0257 PM    OTTAWA                    IL   .75 INCH HAIL
07/06/03   LASALLE                        HAIL COVERING GROUNDAT
                                          2 INCH DEPTHS. REPORTED
                                          BY HAM RADIO OPERATOR.

0257 PM    OTTAWA                    IL   FLOOD
07/06/03   LASALLE                        STREET FLOODING.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0257 PM    BRACEVILLE                IL   .75 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY FIRE AND
                                          RESCUE.

0300 PM    WILMINGTON                IL   1 INCH HAIL
07/06/03   WILL                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 PM    GARDNER                   IL   1 INCH HAIL
07/06/03   GRUNDY

0300 PM    ROMEOVILLE                IL   .75 INCH HAIL
07/06/03   WILL                           WEBER RD & AIRPORT RD.
                                          . REPORTED BY STORM
                                          SPOTTER.

0303 PM    8 S MAZON                 IL   1 INCH HAIL
07/06/03   GRUNDY                         REPORTED BY FIRE AND
                                          RESCUE.

0305 PM    ROMEOVILLE                IL   WIND DAMAGE
07/06/03   WILL                           GUSTS TO 60 MPH. LARGE
                                          LIMBS DOWN. REPORTED BY
                                          STORM SPOTTER.

0305 PM    ROMEOVILLE                IL   1 INCH HAIL
07/06/03   WILL                           1 MI W OF WEBER RD AND
                                          AIRPORT RD. REPORTED BY
                                          PUBLIC.

0306 PM    PLAINFIELD                IL   1.25 INCH HAIL
07/06/03   WILL                           INTERSECTION OF I55 &
                                          PLAINFIELD RD. .
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0310 PM    ESSEX                     IL   1.25 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0310 PM    MAZON                     IL   .75 INCH HAIL
07/06/03   GRUNDY                         HAIL COVERING GROUND. .
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0310 PM    BOLINGBROOK               IL   1 INCH HAIL
07/06/03   WILL                           I55 AND WEBER RD.
                                          REPORTED BY STORM
                                          SPOTTER.

0313 PM    5 N BONFIELD              IL   .75 INCH HAIL
07/06/03   WILL                           REPORTED BY PUBLIC.

0315 PM    1 N ESSEX                 IL   1.75 INCH HAIL
07/06/03   KANKAKEE                       REPORTED BY FIRE AND
                                          RESCUE.

0315 PM    LAKE BLUFF                IL   1.75 INCH HAIL
07/06/03   LAKE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0415 PM    SCHNEIDER                 IN   WIND DAMAGE
07/06/03   LAKE                           ELECTRICAL POLE DOWN.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0415 PM    LOWELL                    IN   60 MPH TSTM GUST
07/06/03   LAKE                           AT US41. REPORTED BY
                                          HAM RADIO OPERATOR.
Local storm report, Jul 6, 5:20 PM CDT, 20 minutes before
CHIWRKLSR 0000
TTAA00 KLOT DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
420 PM CST SUN JUL 6 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    GRAYSLAKE, IL              IL   0.75 INCH HAIL
07/04/03   LAKE                           REPORTED BY NWS
                                          TRAINED SPOTTER.

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:24 PM CDTSevere Thunderstorm WarningLOTLake51 min
Jul 6, 1:12 PM CDTSevere Thunderstorm WarningLOTKankakee48 min
Jul 6, 1:54 PM CDTSevere Thunderstorm WarningLOTCook36 min
Jul 6, 1:58 PM CDTSevere Thunderstorm WarningLOTLake, McHenry47 min
Jul 6, 1:59 PM CDTSpecial Marine WarningLOT91 min
Jul 6, 2:14 PM CDTSevere Thunderstorm WarningLOTGrundy, Will46 min
Jul 6, 2:25 PM CDTTornado WarningLOTLake, McHenry50 min
Jul 6, 2:26 PM CDTSevere Thunderstorm WarningLOTLaSalle49 min
Jul 6, 3:01 PM CDTSevere Thunderstorm WarningLOTGrundy, Will59 min
Jul 6, 3:08 PM CDTSpecial Marine WarningLOT52 min
Jul 6, 3:12 PM CDTSevere Thunderstorm WarningLOTKankakee63 min
Jul 6, 3:16 PM CDTSevere Thunderstorm WarningLOTCook, DuPage44 min
Jul 6, 3:18 PM CDTTornado WarningLOTLake27 min
Jul 6, 3:25 PM CDTSevere Thunderstorm WarningLOTMcHenry50 min
Jul 6, 4:07 PM CDTSpecial Marine WarningLOT53 min
Jul 6, 5:10 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane35 min
Jul 6, 5:13 PM CDTSevere Thunderstorm WarningLOTDuPage32 min
Jul 6, 5:27 PM CDTSevere Thunderstorm WarningLOTCook48 min
Jul 6, 5:32 PM CDTSpecial Marine WarningLOT58 min
Jul 6, 5:32 PM CDTSpecial Marine WarningLOT58 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2003Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.